Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 23, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 25, 2002, 2:57 PM CDT for Livingston County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 25, 2002, 3:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Livingston County, IL
The radar
The Chicago radar (KLOT), 90 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 251957 SVRCHI ILC105-252045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 256 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS * UNTIL 345 PM CDT * AT 256 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF PONTIAC...MOVING NORTHEAST AT 15 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... PONTIAC AROUND 305 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. LAT...LON 4103 8888 4083 8884 4082 8854 4107 8853 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CDT TUE JUN 25 2002 SHOWERS AND THUNDERSTORMS ARE OCCURING ACROSS THE FORECAST AREA. LAPS ANALYSIS OF LIS AND TEMPS SHOWS THE THUNDERSTORMS DEVELOPING ON THE OUTSIDE OF A COLDER MORE STABLE SMALL AIR MASS. WILL PUT SHOWERS AND THUNDERSTORMS LIKELY ON THE PERIPHERY COUNTYS IN NORTH CENTRAL ILLINOIS. DECIDED TO LEAVE A CHANCE OF THUNDERSTORMS FOR CHICAGO AND NORTHERN SUBURBS. WILL LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY. THE SHORT WAVE IS ON SCHEDULE TO MOVE INTO THE GREAT LAKES ON WEDNESDAY. WILL LEAVE MOST OF THE EXTENDED FORECASTS ALONE FOR NOW. .CHI...NONE WHW
In the hours before
Local storm report, Jun 25, 12:46 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1246 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1138 AM 5 SE OSWEGO IL 1.00 INCH HAIL
06/25/02 KENDALL REPORTED BY SPOTTER AT
ROUTE 126 AND RIDGE RDSpecial weather statement, Jun 25, 1:48 PM CDT, 1 hour 9 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST TUE JUN 25 2002 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND AGAIN LATER TONIGHT. THE THUNDERSTORMS MAY PRODUCE SMALL HAIL...STRONG GUSTS OF WIND OR BRIEF PERIODS OF HEAVY RAIN. WHW
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:42 AM CDT | Severe Thunderstorm Warning | LOT | Kendall | 33 min |
| Jun 25, 12:10 PM CDT | Special Marine Warning | LOT | 65 min | |
| Jun 25, 12:10 PM CDT | Special Marine Warning | LOT | 65 min | |
| Jun 25, 1:15 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 25, 1:15 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 25, 1:15 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 25, 2:41 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 34 min |
| Jun 25, 2:49 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.